Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this fire weather watch at Apr 7, 2021, 3:36 AM MDT for 11 counties in Colorado. It took effect at Apr 8, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 7, 2021, 3:36 AM MDT (09:36 UTC)
- In effect from
- Apr 8, 2021, 12:00 PM MDT
- Expired
- Apr 7, 2021, 2:49 PM MDT
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS85 KBOU 070936 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 336 AM MDT Wed Apr 7 2021 COZ238-242>246-248>251-072200- /O.NEW.KBOU.FW.A.0003.210408T1800Z-210409T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 336 AM MDT Wed Apr 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE NORTHEAST PLAINS OF COLORADO...INCLUDING FIRE WEATHER ZONES...... 238...242...243...244...245...246...248...249...250...and 251... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday afternoon through Thursday evening. * Affected Area...Fire Weather Zones 238, 242, 243, 244, 245, 246, 248, 249, 250 and 251. * Timing...Thursday afternoon and early Thursday evening. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
1 follow-up statement
410 WWUS85 KBOU 072049 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 249 PM MDT Wed Apr 7 2021 COZ238-242>246-248>251-081100- /O.UPG.KBOU.FW.A.0003.210408T1800Z-210409T0100Z/ /O.NEW.KBOU.FW.W.0006.210408T1800Z-210409T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County-Sedgwick County- Phillips County- 249 PM MDT Wed Apr 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF THE NORTHEAST PLAINS OF COLORADO...INCLUDING FIRE WEATHER ZONES... 238...242...243...244...245...246...248...249...250...and 251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 242, 243, 244, 245, 246, 248, 249, 250 and 251. * Timing...Noon to 7 PM MDT Thursday. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ247-081100- /O.NEW.KBOU.FW.W.0006.210408T1800Z-210409T0100Z/ Southeast Elbert County Below 6000 Feet/South Lincoln County- 249 PM MDT Wed Apr 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHERN lINCOLN COUNTY...FIRE WEATHER ZONE 247... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM MDT Thursday. * Affected Area...Fire Weather Zone 247. * Timing...Noon to 7 PM MDT Thursday. * Winds...Northwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Strong winds combined with low relative humidity may cause new fire starts to rapidly spread and grow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 7, 2:28 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 7, 2:28 AM MDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 228 AM MDT Wed Apr 7 2021 .SHORT TERM...(Today and tonight) Issued at 214 AM MDT Wed Apr 7 2021 At this time the closed low is pushing into Kansas with increasing subsidence behind it. There is a little perturbation embedded in the flow seen on water vapor that will help to continue some light snow over the northern mountains this morning but should be dried out by the downsloping before it makes it onto the plains. However, with the departing low some deformation moisture could bring another trace of precipitation to portions of Lincoln and Washington counties through the early morning hours. As the precipitation ends, the moderate to strong gradient will remain and keep winds high through the day across the plains. Sustained winds of 25 to 30 mph will be possible for areas along and east of I-25 with up to 35 mph possible in Washington and Lincoln counties with wind gusts in the 40 to 55 mph range through the afternoon. With the moisture we received blowing dust will be less of a concern, however high profile vehicles traveling on I-70 over the plains should use caution. Temperatures will start a gradual rebound today with highs in the lower to mid 60s for the Denver metro and eastern plains with 30s and 40s in the high country. For tonight, the gradient will continue to weaken as the low pushes well east with winds diminishing. Partly cloudy skies will also aid in bringing lows back into the 30s for the plains overnight. .LONG TERM...(Thursday through Tuesday) Issued at 214 AM MDT Wed Apr 7 2021 Roller coaster week ahead for Colorado with a disturbance about every other day to provide for cooler temperatures and windy conditions. On Thursday there will be a weak ridge of high pressure over Colorado with a moderate northwest flow aloft. Expect dry conditions and warmer temperatures as 700 mb readings rise to around +4C at Denver. The next upper level disturbance and cold front will sweep across the region on Friday with strong QG decent of 20-40mb/hr from late morning through the afternoon hour. Could see sustained winds of 30kt with gusts in the 35 to near 50kt range. So will be flirting with high winds but too early for a watch in the Friday period. Temperatures will be cooler Friday and there will be a chance of snow showers in the mountains, but too much dry and downslope flow for much chance of showers on the plains. Saturday will be another dry and warmer day under weak ridging aloft under a moderate northwest flow pattern. The next stronger disturbance will move across Colorado on Sunday with the next threat for cooler temperatures, windy conditions and a better chance for showers. The weather pattern looks more unsettled for the first part of next week as an approaching upper trof brings another chance for showers from late Tuesday into Wednesday. Temperatures will fall a bit below normal highs from Monday through Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 214 AM MDT Wed Apr 7 2021 VFR conditions are expected through the TAF period. Winds will be the biggest operational impact for the day. Winds will mainly be northerly with increased gusting up to 25kts for APA and DEN by 14z. Models have suggested a later start for BJC given some stability provided by a lee side low that will help to keep the winds slightly weaker and more variable. Winds will increase however at BJC by 20z with gusting up to 25 kts possible. Winds are expected to decrease after 00z with drainage around 06z. && .FIRE WEATHER... Issued at 214 AM MDT Wed Apr 7 2021 Potential critical fire danger on Thursday afternoon across the plains as humidity levels drop to below 15 percent and wind gusts expected close to 30kt during the afternoon. Land managers have reported recently that fuels are now critical for fire starts. Given above, will be issuing a fire weather watch for Thursday afternoon for much of the northeast plains of Colorado. The exception will be further west along the I-25 corridor where winds will be lighter and fuels not as critical. Even stronger winds on Friday, however humidity levels will be increasing behind a cold front. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for COZ238-242>246-248>251. && SHORT TERM...Bowen LONG TERM...Entrekin AVIATION...Bowen FIRE WEATHER...Entrekin
Hazardous weather outlook, Apr 6, 10:02 AM MDT, 17 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1002 AM MDT Tue Apr 6 2021 COZ030>051-071615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1002 AM MDT Tue Apr 6 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and isolated will spread across the area this afternoon and evening. A couple showers or an isolated thunderstorm may produce up to a quarter inch of rain on some of the lower slopes of the Cameron Peak fire, but no flooding is anticipated. The snow level will initially be around 8000 feet early this afternoon, and then drop to around 5000 feet overnight. Snow accumulations of 1 to 3 inches can be expected in most mountain areas, with a dusting possible on the grass in lower elevations. Most of the precipitation will shift east of the I-25 Corridor by early to mid evening, while showers continue across the mountains overnight. Temperatures should get cold enough to allow for some light slush or snow accumulation on roads over the higher mountains tonight. Strong and gusty winds will also develop across the plains through the afternoon and continue tonight. Peak gusts may reach 50 mph or greater around Limon and points south. Travelers, including those on I-70 in the Limon area, should be prepared for possible blowing dust and locally reduced visibility. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect strong and gusty northwest winds up to 55 mph in the wake of a storm system intensifying across Kansas on Wednesday morning. The strongest winds will be across the far northeast plains and across Washington, Elbert and Lincoln counties. There will be lingering snow showers across the mountains and a few rain and snow showers Wednesday morning across the far northeast plains. On Thursday, elevated fire danger is possible during the afternoon hours with lowering humidities and gusty northwest winds. Another weak system will bring cooler temperatures yet continued gusty winds on Friday. Saturday will be dry and warmer then another system will usher in cooler temperatures and gusty winds for Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. However, any reports of rain accumulation in or near the Cameron Peak Fire or blowing dust on the eastern plains would be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:08 PM MDT | Winter Weather Advisory | BOU | Arapahoe, Douglas, Elbert | 3 hr |
| Apr 6, 6:47 PM MDT | Special Weather Statement | BOU | Lincoln | 58 min |
| Apr 7, 2:49 PM MDT | Red Flag Warning | BOU | Adams, Arapahoe, Elbert, Larimer, Lincoln, Logan and 5 more | 28 hr |
Nearby
Fire Weather Watches in Colorado, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.